Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1972, Volume 40, Issue 2

Asymptotic Covariance Matrix of Procedures for Linear Regression in the Presence of First-Order Autoregressive Disturbances<305:ACMOPF>2.0.CO;2-E
p. 305-310

J. Phillip Cooper

The methods of Cochrane and Orcutt orr Hildreth and Lu to correct linear regressions for first-order autoregression in the disturbances, as usually implemented, underestimate the standard errors of the regression coefficients whenever a lagged dependent variable is included. A convenient transformation is derived from the information matrix to remove this bias. The asymptotic standard error of the estimated serial coefficient is a useful coproduct of the analysis.

Log In To View Full Content

Journal News